Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 13, 2007, 2:01 AM EDT for 5 counties in Florida. It took effect at Apr 13, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 2:01 AM EDT (06:01 UTC)
- In effect from
- Apr 13, 2007, 12:00 PM EDT
- Expired
- Apr 13, 2007, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 130601 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 201 AM EDT FRI APR 13 2007 ...MUCH DRIER AIR WILL FILTER SOUTHWARD INTO PORTIONS OF EAST CENTRAL FLORIDA OVERNIGHT INTO FRIDAY... FLZ041-044>046-053-144-132300- /O.UPG.KMLB.FW.A.0027.070413T1700Z-070413T2300Z/ /O.NEW.KMLB.FW.W.0031.070413T1600Z-070413T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 201 AM EDT FRI APR 13 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A MUCH DRIER AIR MASS IS SPREADING OVER EAST CENTRAL FLORIDA AS HIGH PRESSURE BUILDS IN FROM THE NORTH. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITIES ARE EXPECTED OVER THE WARNING AREA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ GLITTO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 9:15 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 12, 9:15 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EDT THU APR 12 2007
.DISCUSSION...
DRIER AIR BEHIND THE FRONT MAKING SOMEWHAT SLOWER PROGRESS THAN
MODEL PROGS WITH DWPTS STILL IN THE UPR 60S ACROSS SRN SECTIONS.
OVERALL...SKIES WILL BE CLEAR/MOSTLY CLEAR OVERNIGHT WITH COOLER LOW
TEMPS IN THE MID-UPR 50S MAINLY N AND W OF METRO ORLANDO AND IN THE
LWR-MID 60S SRN ZONES. WITH SLIGHTLY ELEVATED MOISTURE LEVELS ACROSS
THE SOUTH WILL LEAVE SOME PATCHY LATE NIGHT FOG IN ACROSS FAR SRN
ZONES.
&&
.AVIATION...BECMG SKC OVERNIGHT WITH SOME MFR MIST AND PSBL IFR FG
VRB-PBI INLAND TO OBE. FEW-SCT035-045 DEVLPG AFT 15Z FRI.
&&
.MARINE...LOOKS LIKE MODELS WERE A BIT FAST BRINGING NORTHERLY WINDS
IN TONIGHT AND HAVE ADJUSTED OVERNIGHT WIND GRIDS TO SHOW MORE OF A
NORTHERLY SHIFT AFTER MIDNIGHT NRN LEG AND A SLIGHTLY SLOWER SURGE
BEHIND THE FRONT. STILL LOOKS LIKE WINDS TO 12-15 KNOTS ACROSS THE
NRN LEG BY SUNRISE BUT BELOW HIGHLIGHT CRITERIA.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRI AFTERNOON FOR LAKE/ORANGE/SEMINOLE/
OSCEOLA/INTERIOR VOLUSIA.
AM...NONE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....PNDERGRASTHazardous weather outlook, Apr 12, 5:52 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 552 PM EDT THU APR 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 130000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 552 PM EDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH EAST CENTRAL FLORIDA SUNDAY. THIS FRONT MAY BE PRECEDED BY AN ORGANIZED SQUALL LINE LATE SATURDAY OR EARLY SUNDAY. A MUCH COOLER AND DRIER AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT SUNDAY AND MONDAY. THIS WILL RESULT IN DETERIORATING BOATING CONDITIONS LATE SATURDAY THROUGH MONDAY AND BRING AN INCREASED FIRE WEATHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. VOLKMER
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.